MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061830
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: returned product consisted of an innova stent delivery system and no other devices.The outer shaft, middle shaft and the remainder of the device were checked for damage.The outer shaft was kinked at the nosecone.A kink was noticed on the outer sheath approximately 72 cm from the marker band.There also were two kinks on the inner shaft, one at 9.5 cm and the other at 15 cm from the tip.The stent was not returned for evaluation.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent shortening occurred.Vascular access was obtained via a contralateral approach.The 90% stenosed target lesion was located in the moderately tortuous and mildly calcified superficial femoral artery (sfa).A 6 mm - 180 mm/130 cm innova stent was advanced to the target lesion and deployed.However, stent shortening occurred, thus another 6 mm - 100 mm/130 cm innova stent was placed to complete the procedure.No patient complications were reported and the patient¿s status was stable.
 
Additional Manufacturer Narrative
Updated: describe event or problem.(b)(4).
 
Event or Problem Description
It was further reported that during the procedure, predilation was performed.The thumbwheel was used with normal force until the white arrow was visible.Then the pull grip was used to deploy the stent.Another 6x100x130 innova¿ stent was placed overlapping the previously placed 6x180x130 innova¿ stent.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6323518
Report Number2134265-2017-00829
Device Sequence Number442727
Product Code NIP
UDI-Device Identifier08714729874058
UDI-Public(01)08714729874058(17)20190531(10)0019267183
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberH74939293061830
Device Catalogue Number39293-06183
Device Lot Number0019267183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 035GW; INTRODUCER SHEATH: 6F DESTINATION
Outcome Attributed to Adverse Event Required Intervention;